Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


About the Kaletra Question (March, 2001)
Mar 21, 2001

Hi, not so much as a question but as someone who knows what it is like to have numerous problems with GI problems. I sympathize with this person, it is a horrible thing to endure. Crixivan put me in such a bad state that I almost ended up in the hospital. I am on Kaletra, 3tC, and Videx combination. I have very little problems with the GI stuff. I use some natural supplements that may or may not help this person. I will list what I do and if you deem it helpful information then please post it so others may benifit. I use: American Biologics: Ultra Infla-Zyme Enzymatic Therapy: Pro-Gest-Ade Beta-Pepsin Super Carrot Acidophilus Make sure you are using a multiple vit/min You might also add in a decent B complex You might also suggest a good total EFA (Essentail Fatty Acids) supplement. Now before you go and say "you don't know what the hell you are talking about" I have been positive for well over 15 years and natural supplementation has saved me numerous times. The above also cured me of Colitus, but you have to be patient, it will take a while for the results to really show. I might also suggest that the patients try a protein shake in the AM with 1 or 2 tablespoons FULL of Quaker Oat Meal will help to sooth, and bulk up, and heal the areas that are "hurting"

Thank you for you time, and good luck..

Richard A. McCormick : )~

Response from Dr. Boyle

I am glad that you are doing well on Kaletra, Videx and 3TC. In general, your experience with those drugs has been about the same as mine, especially now that Videx EC is avaialble. I edited your email a little due to space limitations. I don't know that the natural supplements are that effective in all patients and the studies supporting the efficacy of these products are very, very limited and don't show a remarkable benefit. You also should be leary of overdoing it, especially since some natural products may interfere with antiretroviral therapy (for example, St. John's Wort) and we have not studied drug interactions in many of the products that are out there. Finally, be careful of pill fatigue: You may get tired of taking all those pills/supplements and as a result not take your antiretrovirals (the truly essential medications). Good luck. BB



Previous
guidance regarding the future plan with my treatment
Next
Eye Lasick Surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement